Allergy Asthma and Immunological Studies

Skin and Hypersensitivity reaction induced by Immune-Checkpoint Inhibitors: a case of two anti-PD1-induced toxicities

Published on: 2019-03-06

Abstract

Immune checkpoint inhibitors are associated with a specific spectrum of toxicities defined as ‘‘immune-related adverse events’’. Cutaneous toxicities represent the most frequent immune-related adverse events with a broad range of clinical presentations and histological different patterns, including interface dermatitis and lichenoid dermatitis. In literature there is no evidence of acute drug hypersensitivity reactions induced by immune checkpoint inhibitors. We report the case of a metastatic prostate cancer patient who experienced two different cutaneous toxicities induced by an anti-PDL1 agent. Early recognition and appropriate management of skin toxicities are mandatory to avoid unnecessary discontinuation of a potentially life-saving therapy and to prevent a negative impact on patients’ quality of life.

Keywords

Immune checkpoint inhibitors; immunotherapy; immune-related adverse event; dermatologic toxicity; lichenoid dermatitis; interface dermatitis; drug hypersensitivity reaction